MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22633
Medical Device Problem Codes Off-Label Use (1494); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the [prior to use] product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Additionally, twenty-five (25) sealed devices were returned from the lot number provided in the report.The devices are labeled from device 1 - 26.Device 1 is the device that was returned in an open pouch.Device 2 - 26 are sealed devices.Device 1 (prior to use): our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The device was kinked near the base of the handle, however the device would advance and retract smoothly.A functional test was performed by placing the device down an olympus endoscope (2.8 mm channel).Once the device exited the distal end of the endoscope, the endoscope was placed in a curved position.When the handle was manipulated, the snare would advance and retract without difficulty.An additional functional test was performed by attaching the active cord.The active cord connected easily and remained securely connected.The continuity from the electrical pin to the snare head was tested with an ohm meter and passed.The device was connected to a valley lab generator and power was applied.The snare cut the simulated tissue as expected.Device 2 - 26 (sealed): our laboratory evaluation of the product said to be involved could not confirm the report as it was described.Each device would advance and retract smoothly.A functional test was performed by placing each device down an olympus endoscope (2.8 mm channel).Once the device exited the distal end of the endoscope, the endoscope was placed in a curved position.When the handle was manipulated, each snare device would advance and retract without difficulty.An additional functional test was performed by attaching the active cord.The active cord connected easily and remained securely connected.The continuity from the electrical pin to each snare head was tested with an ohm meter and passed.Each device was connected to a valley lab generator and power was applied.Each snare cut the simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided by the user stated that a cold polypectomy was performed.This is against the intended use of the device.The instructions for use intended use for this device states: "this device is used with an electrosurgical unit for endoscopy polypectomy.Do not use this device for any purpose other than the stated intended use." prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used two (2) cook acusnare polypectomy snares soft.As reported to customer relations: "when the facility tried to close the snare, it would not cut through the polyp and the plastic catheter started crimping at the handle end.A second device was opened and the very same event occurred.A third acusnare polypectomy snares soft was opened from a different lot number and this device was used successfully to complete the procedure." additional information received on 09/12/2017: the two (2) complaint devices that made scope contact and patient contact were discarded by the facility and will not be returned.One (1) device was opened to test (no scope or patient contact) on a piece of celery [prior to use].This device is being returned.Furthermore, the customer pulled their remaining stock from lot number w3903583.Additional information was provided from the district manager that the user was cold snaring.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6913438
Report Number1037905-2017-00620
Device Sequence Number16264055
Product Code KNS
UDI-Device Identifier00827002226333
UDI-Public(01)00827002226333(17)200809(10)W3903583
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22633
Device Catalogue NumberSASM-1-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE - UNKNOWN MODEL